Alert archive / Utah / Flash Flood Warnings in 2013
Flash Flood Warning 110, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Sep 13, 2013, 2:47 PM MDT for Carbon County, Emery County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2013, 2:47 PM MDT (20:47 UTC)
- Expired
- Sep 13, 2013, 5:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carbon County, UT, Emery County, UT
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
171
WGUS55 KSLC 132047
FFWSLC
UTC007-015-132345-
/O.NEW.KSLC.FF.W.0110.130913T2047Z-130913T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
247 PM MDT FRI SEP 13 2013
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN CARBON COUNTY IN UTAH
NORTHWESTERN EMERY COUNTY IN UTAH
SPECIFICALLY THE SEELEY BURN SCAR...
* UNTIL 545 PM MDT
* AT 245 PM MDT...HEAVY RAINFALL HAS BEEN FALLING OVER THE SEELEY
BURN SCAR. A HALF INCH TO INCH OF RAINFALL IS POSSIBLE OVER THE
BURN SCAR DURING THE NEXT COUPLE OF HOURS.
IT IS EXPECTED THAT THIS AMOUNT OF RAINFALL WILL RESULT IN FLASH
FLOODING AND A DEBRIS FLOW WHICH WILL IMPACT THE HUNTINGTON POWER
PLANT LOCATED JUST UPSTREAM OF THE TOWN OF HUNTINGTON. DEBRIS
AND ASH MAY ALSO IMPACT THE HUNTINGTON/CLEVELAND IRRIGATION
COMPANY. A DEBRIS FLOW ON ROUTE 31 IS LIKELY!
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COAL CITY
AND CLEAR CREEK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF A DEBRIS FLOW HAS OCCURRED IT IS IMPORTANT REALIZE THAT THE RUNOUT
AREA REMAINS VERY DANGEROUS. ADDITIONAL DEBRIS FLOWS MAY OCCUR WITHIN
MINUTES OF THE ORIGINAL FLOW. PLEASE REMAIN VIGILANT AND BE PREPARED
TO TAKE SWIFT ACTION.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3944 11127 3970 11125 3971 11124 3971 11093
3943 11094
$$
ROGOWSKI1 follow-up statement
566
WGUS75 KSLC 132339
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
539 PM MDT FRI SEP 13 2013
UTC007-015-132348-
/O.EXP.KSLC.FF.W.0110.000000T0000Z-130913T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARBON UT-EMERY UT-
539 PM MDT FRI SEP 13 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MDT FOR NORTHWESTERN
EMERY AND SOUTHWESTERN CARBON COUNTIES...
THE FLASH FLOOD THREAT FOR THE SEELEY BURN SCAR HAS ENDED.
LAT...LON 3944 11126 3970 11125 3971 11124 3971 11093
3943 11094
$$
ROGOWSKIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 11:23 AM MDT, 3 hours 24 minutes earlier.
Area forecast discussion, Sep 13, 11:23 AM MDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1123 AM MDT FRI SEP 13 2013 .SYNOPSIS...THE UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTHWEST TODAY WILL TRACK SLOWLY EAST ACROSS NORTHERN UTAH OVER THE WEEKEND. THIS LOW WILL EJECT NORTHEAST OUT OF THE STATE SUNDAY NIGHT. A DRIER AND MORE STABLE WESTERLY FLOW ALOFT WILL FOLLOW EARLY NEXT WEEK. && .DISCUSSION...THE UPPER LOW CURRENTLY OVER NORTHWEST UTAH IS ACCORDING TO MORNING SATELLITE IMAGERY GENERATING FAIRLY DEEP CONVECTION OVER THE NORTHWEST DESERT/SALT FLATS. STRONG LIFT WORKING ON THE QUITE MOIST/UNSTABLE AIRMASS SHOULD MAINTAIN DEEP CONVECTION WITH THE LIKELIHOOD OF HEAVY RAIN THROUGH AT LEAST EARLY THIS EVENING. NO FLOOD PRONE AREAS ARE UNDER ANY OF THE STRONGER CONVECTION LATE THIS MORNING...THOUGH DO ANTICIPATE THAT A COUPLE OF BURN SCARS COULD BE IMPACTED THROUGH THIS EVENING. GOOD HEATING DOWN SOUTH AND A STILL FAIRLY MOIST AIRMASS SHOULD LEAD A BIT MORE AFTERNOON/EVENING CONVECTION ACROSS SOUTHERN/CENTRAL UTAH. SOME HINT THAT A VORTICITY LOBE IS ROTATING SOUTHEAST THROUGH THE SOUTHWEST QUADRANT OF THE LOW OVER CENTRAL NEVADA AT TIME. THIS DYNAMIC FEATURE SHOULD ADD SOME ORGANIZATION TO CONVECTION...AND LIKELY GENERATE A FEW HEAVY RAIN PRODUCING CELLS ACROSS THE SOUTHWEST AND WEST-CENTRAL VALLEYS. SATURDAY MAY NOT BE SUBSTANTIALLY DIFFERENT IN TERMS OF CONVECTION AS THE UPPER LOW WILL ONLY DRIFT SLIGHTLY FURTHER EAST FROM TODAYS POSITION. THE NEXT UPPER TROUGH ROTATING NORTHEAST THROUGH THE PACIFIC NORTHWEST LATE SUNDAY WILL KICK THE REMNANT OF THE NORTHERN UTAH UPPER LOW OUT OF THE STATE SUNDAY NIGHT. DRIER AIR MOVING IN FROM THE WEST WILL BRING ABOUT A MARKED DECREASE IN CONVECTION BEGINNING EARLY NEXT WEEK. && .AVIATION...LIGHT SOUTHERLY WINDS WILL PREVAIL AT THE SLC TERMINAL THROUGH 19-20Z. NORTHWEST WINDS SHOULD THEN PREVAIL...ALTHOUGH THE NORTH WINDS COULD HOLD OFF UNTIL 20Z. THERE IS ALSO A 30 PERCENT CHANCE OF GUSTY ERRATIC WINDS IN THE LATE AFTERNOON AND EVENING HOURS WITH PASSING SHOWERS AND THUNDERSTORMS. A 10 PERCENT CHANCE OF A THUNDERSTORM DIRECTLY IMPACTING THE TERMINAL AND LOWERING CEILINGS NEAR 7000 FT IS POSSIBLE. OTHERWISE VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...CONGER AVIATION...YOUNG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Sep 13, 5:15 AM MDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 515 AM MDT FRI SEP 13 2013 UTZ001>016-019>021-517-518-WYZ021-141200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 515 AM MDT FRI SEP 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE AT TIMES ACROSS MUCH OF THE OUTLOOK AREA TODAY THROUGH TONIGHT. HEAVY RAIN WILL ACCOMPANY SOME OF THE STORMS AND THIS WILL CONTINUE TO GENERATE LOCAL FLASH FLOODING THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MOST OF THE OUTLOOK AREA SATURDAY...ALONG WITH A THREAT OF HEAVY RAIN AND LOCAL FLASH FLOODING. THE HEAVY RAIN THREAT WILL GRADUALLY SHIFT INTO THE NORTHERN PORTIONS OF THE AREA DURING THIS TIME...WHILE IT DECREASES OVER THE SOUTH. SHOWERS WILL TAPER OFF OVER THE SOUTH LATE IN THE WEEKEND AND OVER THE NORTH ON MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 6:05 PM MDT | Flash Flood Warning | SLC | Millard | 3 hr |
| Sep 13, 12:32 PM MDT | Areal Flood Advisory | SLC | Salt Lake | 118 min |
| Sep 13, 4:09 PM MDT | Areal Flood Advisory | SLC | Utah | 3 hr |
| Sep 13, 5:35 PM MDT | Flash Flood Warning | SLC | Wayne | 3 hr |
Nearby
Flash Flood Warnings in Utah, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.